Alert archive / New York / Flash Flood Warnings in 2003
Flash Flood Warning 19, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 10, 2003, 9:15 PM EDT for Dutchess County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2003, 9:15 PM EDT (01:15 UTC)
- Expired
- Aug 10, 2003, 11:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Dutchess County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 110116 FFWALY NYC027-110315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTION NATIONAL WEATHER SERVICE ALBANY NY 915 PM EDT SUN AUG 10 2003 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DUTCHESS COUNTY IN EASTERN NEW YORK * UNTIL 1115 PM EDT * AT 911 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN CENTRAL DUTCHESS COUNTY. * LOCATIONS IN THE WARNING INCLUDE...ARLINGTON...FAIRVIEW...HYDE PARK...PLEASANT VALLEY...POUGHKEEPSIE...RED OAKS MILL... RHINEBECK...STAATSBURG AND STANFORDVILLE BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. THE STREAMS MOST VULNERABLE ARE THE TRIBUTARIES OF THE WAPPINGERS CREEK AND THE FALL KILL. $$ LAT...LON 4193 7373 4171 7371 4160 7395 4192 7398 CORRECTED EXPIRATION TIME
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:45 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 3:45 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT SUN AUG 10 2003 WORKZONES AVAILABLE. .DISC...ALREADY BUSY WITH WARNINGS AT THIS TIME. WHEN WILL IT EVER END? IF IT DOESNT SOON...WE ALL MIGHT BE BUILDING ARKS HAVE ALREADY ISSUED A FFW FOR SE SARATOGA AS FLOODING REPORTED THERE. ACTIVITY HAS FORMED EARLIER THAN YESTERDAY. WE APPEAR TO BE IN A TRUE TROPICAL AIR MASS AGAIN AS ONCE AGAIN...WE HAVE LOST OUR HAZE AND CAN SEE THE CB PRODUCING THE FLOODS IN SE SARATOGA COUNTY FROM OUR OFFICE. FOCUSING BOUNDARIES ARE HARD TO FIND TODAY...BUT IT APPEARS ONE IS JUST TO THE WEST OF THE HUDSON VALLEY...AND ANOTHER PERHAPS OVER WESTERN NY STATE. HAVE FOLLOWED A BLEND OF THE ETA/GFS...WHICH PUSHES THESE BOUNDARIES (VERY SLOWLY EAST). AT THAT SAME TIME...A NEW COLD FRONT...SLIDING OVER EASTERN CANADA...WILL INTERACT WITH THIS SOUP SOMETIME TOMORROW AS IT APPROACHES NY STATE. THIS FRONT IS FORECAST TO SLOWLY SLIP SOUTH AND EAST WITH TIME...BUT NOT BEFORE LIKELY STALLING AWHILE ON TUESDAY. UNFORTUNATELY...FELT COMPELLED TO THROW CHANCE BACK IN FOR EVERYWHERE ON WEDNESDAY. BY THURSDAY...DRIER (BUT WARMER AIR) FINALLY INFILTRATES FROM CANADA. .EXTENDED...AS USUAL SOME UNCERTAINTIES HAVE ARISEN. THE OLDER MODELS...ESP THE EUROPEAN INDICATE A POSSIBLE HEATWAVE FOR THE UPCOMING WEEKEND WITH LITTLE OR NO RAIN. HOWEVER...THE LATEST GFS INDICATES ANOTHER TROUGH BRINGING A ROUND OF POSSIBLE UNSETTLED WEATHER FOR NEXT SATURDAY. THIS TROUGH IS FORECAST TO MOVE EAST BY SUNDAY...UNLIKE ITS PREDECCESOR. DUE TO CONSENSUS...WE (ALONG WITH MY NEIGHBORING STATIONS) HAVE OPTED TO KEEP SATURDAY DRY FOR NOW...AND AWAIT ANOTHER ROUND OF GUIDANCE BEFORE MENTIONING ANY CHANCES ON SATURDAY. .HYDROLOGICAL STATUS...RIGHT NOW...SE SARATOGA COUNTY UNDER THE GUN AS UP TO 2 INCHES OF RAIN HAS FALLEN IN ABOUT AN HOUR...CAUSING FLOODING FROM STILLWATER ON SOUTH. MORE HEAVY RAINERS FALLING ACROSS THE CATSKILLS. WE ISSUED A NEW FFA EXCLUDING THE HUDSON VALLEY...WHERE OUR ONE AND ONLY FFW IS TAKING PLACE. STILL BELIEVE THE BIGGER THREAT OF FLOODING MIGHT BE OVER THE ELEVATED AREAS...BUT STAY TUNED. MORE OF THE SAME CAN BE EXPECTED TOMORROW AND TUESDAY...WITH THE ACTIVITY DIURNALLY DRIVEN. .ALY...FLOOD WATCH CTZ001-013-MAZ001-025-NYZ032-033-038>040-047-048-051-058-063- 082-VTZ013>015-110200- HWJIV
Hazardous weather outlook, Aug 10, 4:55 AM EDT, 16 hours 20 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 455 AM EDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TODAY...NO SEVERE THUNDERSTORMS ARE FORECAST TODAY. HOWEVER, TORRENTIAL RAINFALL IS POSSIBLE WITH SHOWERS AND THUNDERSTORMS, WHICH COULD PRODUCE FLASH FLOODING IN A FEW SPOTS, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 10, 4:50 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT SUN AUG 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM MECHANICVILLE NY FLOODING
08/10/03 SARATOGA STATE OF EMERGENCY CENTRAL
AVENUE COMPLETELY FLOODED
0410 PM STILLWATER NY FLOODING
08/10/03 SARATOGA STATE ROUTE 67 CLOSED DUE
TO FLOODING NUMEROUS PUMP
OUTS AND STREET CLOSED
0410 PM STILLWATER NY FLOODING
08/10/03 SARATOGA BRICKYARD ROAD WALNUT
STREET AND GEORGE THOMPSON
ROAD FLOODED OTHER ROADS FLOODED
0410 PM CLIFTON PARK NY FLOODING
08/10/03 SARATOGA FLOODING NEAR THE CLIFTON
PARK MALL
NNNNSpecial weather statement, Aug 10, 5:00 PM EDT, 4 hours 15 minutes before
NYZ041-049>053-059-084-102130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 500 PM EDT SUN AUG 10 2003 ...A BROKEN LINE OF THUNDERSTORMS WITH TORRENTIAL RAIN IN ALBANY...GREENE...SCHENECTADY...RENSSELAER...SARATOGA AND WASHINGTON COUNTIES... AT 500 PM EDT DOPPLER WEATHER RADAR INDICATED A LINE OF BROKEN THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF GANSEVOORT TO RENSSELAERVILLE...OR 7 MILES SOUTH OF GLENS FALLS 18 MILES SOUTHWEST OF DELMAR...MOVING SOUTHEAST AT 20 MPH. THESE THUNDERSTORMS...CAPABLE OF PRODUCING...TORRENTIAL RAIN...WIND GUSTS TO 30 MPH...AND A FEW RUMBLES...WESTERLO AND VOORHEESVILLE AT 505 PM EDT...ARGYLE AND SOUTH WESTERLO AT 510 PM EDT...MECHANICVILLE AT 515 PM EDT...STILLWATER AND LATHAM AT 520 PM EDT...COSSAYUNA AND WATERFORD AT 525 PM EDT...VALLEY FALLS AT 530 PM EDT. THESE SHOWERS WILL HIT SOUTHEAST SARATOGA COUNTY WHERE A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM. THESE SHOWERS COULD PRODUCE UP TO AN INCH OF RAIN...AND COULD AGGRAVATE THE FLOODING PROBLEMS ALREADY REPORTED IN MECHANICVILLE...STILLWATER AND CLIFTON PARK.
Special weather statement, Aug 10, 5:35 PM EDT, 3 hours 40 minutes before
NYZ050-053-102200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 535 PM EDT SUN AUG 10 2003 ...STRONG THUNDERSTORMS IN RENSSELAER AND SARATOGA COUNTIES... AT 535 PM EDT DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF SARATOGA LAKE TO 3 MILES NORTHWEST OF LOUDONVILLE...OR ALONG A LINE EXTENDING FROM 5 MILES NORTH OF MECHANICVILLE TO 2 MILES NORTHEAST OF COLONIE...MOVING EAST AT 15 MPH. THESE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 MPH...AND HEAVY RAIN...WILL BE NEAR... WATERFORD AND TROY AT 540 PM EDT... SCHAGHTICOKE AND MELROSE AT 545 PM EDT... VALLEY FALLS AND CENTER BRUNSWICK AT 550 PM EDT... RAYMERTOWN AT 555 PM EDT... PITTSTOWN AT 600 PM EDT... OTHER LOCATIONS THAT MAY BE AFFECTED INCLUDE HALFMOON AND ROUND LAKE. ANOTHER FLASH FLOOD WARNING HAS BEEN ISSUED FOR SOUTHERN SARATOGA COUNTY. A FLASH FLOOD WARNING REMAINS IN AFFECT FOR NORTHERN RENSSELAER COUNTY. RAINFALL WITH THESE STORMS COULD APPROACH AN INCH WHICH WOULD ONLY AGGRAVATE THE EXCESSIVE RUNOFF. FLOODING HAS ALREADY BEEN NOTED IN CLIFTON PARK...MECHANICVILLE AND STILLWATER.
Special weather statement, Aug 10, 6:41 PM EDT, 2 hours 34 minutes before
NYZ064>066-102315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 641 PM EDT SUN AUG 10 2003 ...A LINE OF STRONG THUNDERSTORMS IN ULSTER AND DUTCHESS COUNTIES... AT 641 PM EDT DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF PORT EWEN TO 2 MILES NORTH OF WALLKILL...OR ALONG A LINE EXTENDING FROM RHINEBECK TO 6 MILES NORTH OF WALDEN...MOVING EAST AT 15 MPH. THESE THUNDERSTORMS...CAPABLE OF PRODUCING...WIND GUSTS UP TO 30 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... PLATTEKILL AND HYDE PARK AT 650 PM EDT...POUGHKEEPSIE AND FAIRVIEW AT 700 PM EDT...STANFORDVILLE AND PLEASANT VALLEY AT 705 PM EDT...WAPPINGERS FALLS AND RED OAKS MILL AT 710 PM EDT...MILLBROOK AND MYERS CORNER AT 715 PM EDT.
Local storm report, Aug 10, 7:25 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
725 PM EDT SUN AUG 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM MECHANICVILLE NY FLOODING
08/10/03 SARATOGA STATE OF EMERGENCY CENTRAL
AVENUE COMPLETELY FLOODED
0410 PM STILLWATER NY FLOODING
08/10/03 SARATOGA STATE ROUTE 67 CLOSED DUE
TO FLOODING NUMEROUS PUMP
OUTS AND STREET CLOSED
0410 PM STILLWATER NY FLOODING
08/10/03 SARATOGA BRICKYARD ROAD WALNUT
STREET AND GEORGE THOMPSON
ROAD FLOODED OTHER ROADS FLOODED
0410 PM CLIFTON PARK NY FLOODING
08/10/03 SARATOGA FLOODING NEAR THE CLIFTON
PARK MALL
0600 PM CLIFTON PARK NY FLOODING ON RT. 9 AND
08/10/03 SARATOGA USHERS ROAD
NNNNSpecial weather statement, Aug 10, 8:25 PM EDT, 50 minutes before
NYZ065-066-110100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 825 PM EDT SUN AUG 10 2003 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 825 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PLEASANT VALLEY...OR 7 MILES EAST OF POUGHKEEPSIE...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 30 MPH...POSSIBLE SMALL HAIL...AND TORRENTIAL RAIN...WILL BE NEAR... MILLBROOK AT 840 PM EDT... STANFORDVILLE AND DOVER PLAINS AT 845 PM EDT... AMENIA AT 900 PM EDT... OTHER LOCATIONS THAT MAY BE AFFECTED INCLUDE ARLINGTON...FAIRVIEW AND PLEASANT VALLEY. RAINFALL WITH THIS THUNDERSTORM COULD EXCEED AN INCH....AND RESULT IN VERY POOR VISIBILITIES. THIS TYPE OF RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN POOR DRAINAGE AND URBAN AREAS.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:10 PM EDT | Flash Flood Warning | ALY | Dutchess | 4 hr |
| Aug 11, 1:09 PM EDT | Flash Flood Warning | ALY | Albany, Greene | 5 hr |
| Aug 11, 1:54 PM EDT | Flash Flood Warning | ALY | Ulster | 5 hr |
| Aug 11, 3:25 PM EDT | Flash Flood Warning | ALY | Columbia | 4 hr |
Nearby
Flash Flood Warnings in New York, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.